Most Common Medications That Cause Weight Gain

0
33

When your doctor puts you on a prescription medication, reading the list of potential side effects can be daunting. While it may be tempting to ignore that fine print completely—after all, the benefits of being on the medicine will likely outweigh the possible negatives—experts agree it’s still important to know what you might face. A common one? Weight gain.

“There are certain medications that are known to cause weight gain, but that doesn’t mean that if you take one of them, gaining weight is inevitable,” says Prudence Hall, MD, an integrative gynecologist at The Hall Center in Santa Monica, CA. “If you know the medicine you’re on may cause you to pack on the pounds, you can take steps to prevent that from happening.”

Shilpi Agarwal, MD, a board-certified family physician in Washington, DC, agrees. “My biggest recommendation is to make sure you get an accurate starting weight before you even fill the prescription, and once you start taking it, check your weight again in two weeks,” she says. “A lot of people gain weight without even realizing it, and if you don’t catch it until you’re six weeks in, that could mean you’re up 10 or more pounds.”

Here, the most common medications that tend to cause weight gain, and the options you have to avoid the annoying side effect.

[Read More]

LEAVE A REPLY

Please enter your comment!
Please enter your name here